MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 71420572
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a second stage revision was performed due to infection and loosening.
 
Additional Manufacturer Narrative
It was reported that a second stage revision was performed due to infection and loosening.The associated legion oxinium constrained femoral component, legion revision tibial baseplate, genesis ii biconvex patellar component, legion pos femoral wedge, and legion pressfit stem were not returned for evaluation.Thus a product evaluation could not be performed.However, device details were provided.Thus, the review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on the limited information provided, the clinical analysis noted the second revision was most likely due to a latent infection/recurrence.The patient impact beyond the revision procedure and expected medical interventions for infection cannot be determined.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8813871
Report Number1020279-2019-02706
Device Sequence Number3147231
Product Code JWH
UDI-Device Identifier03596010208286
UDI-Public03596010208286
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Catalogue Number71420572
Device Lot Number13HM14319
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;